Vermont, 2011Flash Flood in Vermont, June 9, 2011
June 9, 2011 · NWS BTV · 1 event in 1 county or zone
A series of showers and thunderstorms moved across northern New York into Vermont during the pre-dawn hours of June 9th. A few storms trained across a weak boundary across the central Champlain Valley and produced isolated flash flooding in Shoreham (Addison county) that washed out a 5 foot diameter culvert and caused some other flood related problems.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A series of showers and thunderstorms moved across northern New York into Vermont during the pre-dawn hours of June 9th. A few storms trained across a weak boundary across the central Champlain Valley and produced isolated flash flooding in Shoreham (Addison county) that washed out a 5 foot diameter culvert and caused some other flood related problems.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jun 9, 4:19 AM EST, 41 minutes earlier.
Area forecast discussion, Jun 9, 4:19 AM EST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
519 AM EDT THU JUN 9 2011
.SYNOPSIS...
A SHARP COLD FRONT WILL PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS
ACROSS THE NORTH COUNTRY TODAY. SOME OF THE STORMS WILL BE SEVERE
WITH LARGE HAIL...GUSTY WINDS...FREQUENT LIGHTNING...AND LOCALIZED
VERY HEAVY RAINFALL. TEMPERATURES WILL ONCE AGAIN BE ABOVE NORMAL
WITH HIGHS MAINLY IN THE 80S. COOLER AND DRIER WEATHER IS
ANTICIPATED FOR FRIDAY...BEFORE ANOTHER SYSTEM ARRIVES WITH THE
CHANCE FOR SHOWERS OVER THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 410 AM EDT THURSDAY...BUSY MORNING ALREADY WITH LINE OF
CONVECTION FROM PBG TO BTV TO VSF ASSOCIATED WITH 5H VORT AND
ELEVATED INSTABILITY. THIS LINE CONTS TO PRODUCE PLENTY OF
DANGEROUS CLOUD TO GROUND LIGHTING...BRIEF WIND GUSTS TO 30
MPH...AND LOCALIZED VERY HEAVY DOWN POURS. EXPECT INDIVIDUAL CELLS
TO MOVE SOUTHEAST AT 30 TO 40 MPH...WHILE THE ENTIRE LINE MOVES
SLOWLY EAST AT 10 TO 15 MPH THRU 12Z THIS MORNING. LARGE AREA OF
SUBSIDENCE/NVA BUILDS BEHIND THIS LINE WITH SOME CLRING AND SFC
HEATING...BEFORE NEXT ROUND OF STORMS DEVELOPS ACRS THE SLV BY 15Z TODAY.
FCST CHALLENGE TODAY WL BE CONVECTIVE MODE AND TIMING...ALONG
WITH AREAL COVERAGE/INTENSITY OF STORMS. OVERALL...NUMBER OF
FACTORS COMING TOGETHER FOR ANOTHER VERY ACTIVE DAY WITH SEVERAL
ROUNDS OF WIDESPREAD STORMS CAPABLE OF PRODUCING SEVERE WX
ANTICIPATED. WATER VAPOR SHOWS EMBEDDED 5H VORT ACRS THE CENTRAL
GREAT LAKES WL TRACK TWD OUR WESTERN CWA BY 15Z...IN THE FAST
WESTERLY FLW. MEANWHILE...A SFC COLD FRNT WL APPROACH THE REGION
FROM THE NORTH...HELPING TO ENHANCE LLVL CONVERGENCE...WHILE NOSE
OF 25H JET WL PROMOTE FAVORABLE ULVL DIVERGENCE ACRS OUR REGION.
THESE TWO LIFTING MECHANISMS...COMBINED WITH SFC BASED CAPE VALUES
BTWN 2000 AND 3000 J/KG AND LIS BTWN -4C AND -6C...SUPPORTS AN
ENVIRONMENT FAVORABLE FOR ROBUST CONVECTION. BEST 0-3KM AND 0-6KM
SHEAR WL BE ALONG THE INTERNATIONAL BORDER AREA...WHERE 850MB
WINDS WL BE BTWN 25 AND 35KNTS...700MB VALUES BTWN 30 AND 40
KNTS...AND 500MB WINDS APPROACHING 50 KNTS. GIVEN THE ABOVE
PARAMETERS AND INVESTIGATING THERMAL PROFILES...FEEL MAIN
CONVECTIVE MODE WL BE BOWING LINE SEGMENTS...GIVEN MAINLY
UNIDIRECTIONAL FLW...BUT A FEW ISOLATED SUPERCELLS WL BE
POSSIBLE...WHERE TRRN TURNS THE LLVL FLW MORE SOUTHERLY...LIKE THE
CPV AND UPPER CT RIVER VALLEY. THE PRIMARY SEVERE WEATHER THREAT
WL BE DAMAGING THUNDERSTORM WIND GUSTS TO 70 MPH...WITH LARGE GOLF
BALL SIZE HAIL THE SECONDARY THREAT...FOLLOWED BY LOCALIZED VERY
HEAVY DOWN POURS AS PW VALUES ARE BTWN 1.50 AND 1.75". FEEL
CONVECTION WL FIRST DEVELOP ACRS NORTHERN NY BTWN 15Z-17Z...THEN
TRACK INTO THE CPV BY EARLY AFTN...AND THRU VT BY 21Z...AS BEST
LLVL INSTABILITY IS PUSHED INTO EASTERN/SOUTHERN NEW ENGLAND.
PROGGED 85H TEMPS SUPPORT BTWN 16C AND 17C...SUPPORT HIGHS INTO
THE 80S...FEEL LEFTOVER DEBRIS CLOUDS WL LIMIT SFC HEATING DURING
THE EARLY MORNING HRS.
TONIGHT...STRONG SFC COLD FRNT CONTS TO DROP TWD SOUTHERN NEW
ENGLAND...AS LLVL CAA DEVELOPS AND ATMOSPHERE STABILIZES. WL MENTION
LOW CHC POPS ACRS SOUTHERN/EASTERN CWA...BUT KEEP REST OF CWA DRY AS
LARGE SCALE SUBSIDENCE DEVELOPS BEHIND AFTN CONVECTIVE ACRS OUR
REGION. FEEL NORTHERLY WINDS WL PREVENT WIDESPREAD FOG
DEVELOPMENT...BUT A FEW OF THE DEEPER VALLEYS WHERE WINDS WL
DECOUPLE SOME PATCHY FOG WL BE POSSIBLE (VSF/MVL/MPV/SLK).
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY/...
AS OF 410 AM EDT THURSDAY...MID/UPPER LVL TROF DEEPENS ACRS OUR
CWA...AND THIS WL PROVIDE OUR CWA WITH MUCH COOLER AND DRIER WX
FOR FRIDAY INTO EARLY SATURDAY. BOTH NAM/GFS SHOW LARGE SCALE
SUBSIDENCE/DEEP DRY LAYER...WHICH WL RESULT IN PARTLY TO MOSTLY
SUNNY SKIES. PROGGED 85H TEMPS BTWN 7-9C SUPPORT HIGHS MAINLY IN
THE 60S MTNS TO 70S VALLEYS WITH NORTH WINDS AT 5 TO 15 MPH. LATE
SATURDAY...NEXT SYSTEM APPROACHES OUR WESTERN CWA WITH INCREASING
CHCS FOR RAIN SHOWERS AS DEEP LAYER MOISTURE AND LIFT MOVES TWD
OUR FA. WL MENTION HIGHEST POPS ACRS THE WESTERN CWA WITH TEMPS
MAINLY IN THE 60S TO M 70S ACRS OUR CWA.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 519 AM EDT THURSDAY...HIGH PRESSURE WILL MOVE SOUTHEAST OF
NEW ENGLAND SATURDAY NIGHT WHICH WILL ALLOW A RETURN FLOW OF
MOISTURE NORTHWARD INTO THE REGION SATURDAY NIGHT AND SUNDAY... AS
A WARM FRONT APPROACHES THE REGION. HAVE GONE WITH LIKELY POPS FOR
SHOWERS SATURDAY NIGHT ALONG WITH A CHANCE FOR A THUNDERSTORM...
AS SHOWALTER INDEXES INDICATE A CHANCE FOR SOME ELEVATED
CONVECTION SATURDAY NIGHT. SHOWERS TO LINGER INTO SUNDAY AS A LOW
PRESSURE AREA MOVES INTO THE REGION. MODEL GUIDANCE SHOWING AN
UPPER TOUGH TO MOVE THROUGH THE REGION ON MONDAY...SO HAVE KEPT IN
A CHANCE OF SHOWERS FOR MONDAY. REGION TO REMAIN UNDER CYCLONIC
FLOW TUESDAY AND WEDNESDAY...BUT NOT MUCH MOISTURE AVAILABLE...SO
WILL GO WITH A DRY FORECAST FOR TUESDAY AND WEDNESDAY.
&&
.AVIATION /09Z THURSDAY THROUGH MONDAY/...
THROUGH 06Z FRIDAY...MODEL GUIDANCE CONTINUING TO SHOW UNSTABLE
CONDITIONS ACROSS THE REGION EARLY THIS MORNING THAT WILL CONTINUE
INTO THIS AFTERNOON. GIVEN THE CONDITIONS ACROSS THE REGION...SOME
THUNDERSTORMS CAN POP UP AT ANY TIME...SO TIMING AS TO WHEN A
THUNDERSTORM WILL MOVE INTO A PARTICULAR TERMINAL IS DIFFICULT.
THUS...HAVE INDICATED SOME THUNDERSTORMS IN THE VICINITY IN THE TAFS
...AS WELL AS USE OF THE CB TERM IN THE TAFS. A COLD FRONT WILL
MOVE THROUGH THE REGION BY THIS AFTERNOON. MODEL GUIDANCE SHOWING
CONDITIONS BECOMING MORE STABLE BY 00Z FRIDAY...SO HAVE NOT USED
THE CB TERM AT MOST OF THE TAFS SITES AFTER 00Z FRIDAY.
OUTLOOK 06Z FRIDAY THROUGH MONDAY...
06Z FRI-12Z FRI...MAINLY VFR AS HIGH PRESSURE BEGINS TO BUILD
AFTER FROPA. SOME VALLEY FOG WITH IFR CONDITIONS POSSIBLE AT
SLK/MPV FRIDAY MORNING
12Z FRI-18Z SAT...MAINLY VFR UNDER HIGH PRESSURE. SOME VALLEY FOG
WITH IFR CONDITIONS POSSIBLE AT SLK/MPV ON SATURDAY MORNING.
18Z SAT-00Z TUE...WARM FRONT WILL APPROACH FROM THE SOUTH AND BRING
SHOWERS WITH OCCASIONAL MVFR CONDITIONS.
&&
.MARINE...
AS OF 519 AM EDT THURSDAY...WITH DRY WEATHER OVER THE PAST
WEEK...THE LEVEL OF LAKE CHAMPLAIN CONTINUES TO FALL STEADILY
ALONG WITH SLOWLY IMPROVING CONDITIONS. THE LATEST LEVEL AT THE
ROUSES POINT GAGE AS OF 500 AM WAS 101.36 FEET AND SLOWLY FALLING.
EXPECT THIS TREND TO CONTINUE OVER THE NEXT FEW DAYS WITH LEVELS
POSSIBLY FALLING TO NEAR 101.0 FEET BY SOMETIME THIS WEEKEND.
SOUTH TO SOUTHWEST WINDS FROM 5 TO 15 KNOTS CAN BE EXPECTED THIS
MORNING...AND THEN SHIFT TO THE WEST AT 10 TO 20 KNOTS THIS
AFTERNOON. WINDS WILL BECOME NORTH AT 10 TO 20 KNOTS TONIGHT AND
THEN SLOWLY DIMINISH TO 5 TO 15 KNOTS LATE TONIGHT AND
FRIDAY...WITH THE SOUTHERN PORTION OF THE LAKE LIKELY TO SEE
SOMEWHAT HIGHER LAKE LEVELS THAN THE NORTHERN PORTION OF THE LAKE
TONIGHT AND FRIDAY.
FOR BOATERS MANY HAZARDS STILL EXIST. BREAKWATER AND OTHER ROCKS
OR OBSTRUCTIONS TO NAVIGATION MAY BE OBSCURED BY THE HIGH WATER
LEVELS ON THE LAKE. IN ADDITION... PLENTY OF DEBRIS REMAIN IN THE
LAKE...ESPECIALLY NEAR RIVER MOUTHS. DUE TO THESE FACTORS...
RECREATIONAL BOATING IS DISCOURAGED AT THIS TIME.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.
&&
SYNOPSIS...TABER
NEAR TERM...TABER
SHORT TERM...TABER
LONG TERM...WGH
AVIATION...WGH/SLW
MARINE...WGH
Hazardous weather outlook, Jun 9, 2:07 AM EST, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
307 AM EDT THU JUN 9 2011
NYZ026>031-034-035-087-VTZ001>012-016>019-100715-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
307 AM EDT THU JUN 9 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE NORTH
COUNTRY TODAY. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
STRONG AND DAMAGING WIND GUSTS TO 70 MPH...HAIL UP TO GOLF BALL
SIZE...AND DANGEROUS CLOUD TO GROUND LIGHTNING. IN
ADDITION...VERY HEAVY DOWNPOURS CAN BE ANTICIPATED WITH THE
THUNDERSTORMS TODAY.
LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS SITUATION.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Jun 9, 12:47 AM EST, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
147 AM EDT THU JUN 9 2011
NYZ026>028-030-031-034-035-VTZ009-090645-
EASTERN CLINTON NY-EASTERN ESSEX NY-NORTHERN FRANKLIN NY-
NORTHERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY-WESTERN ADDISON VT-
WESTERN CLINTON NY-WESTERN ESSEX NY-
147 AM EDT THU JUN 9 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CLINTON...ESSEX...
FRANKLIN...NORTHEASTERN ST. LAWRENCE AND WEST CENTRAL ADDISON
COUNTIES...
AT 142 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM SOUTH
BOMBAY TO 3 MILES NORTHEAST OF MADAWASKA TO 4 MILES SOUTHEAST OF
AXTON LANDING...MOVING EAST AT 40 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THESE STORMS. EXPECT DANGEROUS LIGHTNING. VERY HEAVY RAIN WILL CAUSE
WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS. THERE MAY BE RAPID
RISES ON SMALL STREAMS AND CREEKS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
CONSTABLE...WESTVILLE CENTER...BURKE...BURKE CENTER...CHATEAUGAY...
EARLVILLE...ELLENBURG CENTER...ELLENBURG...ALTONA...IRONA...EXIT 37
I87...
LAT...LON 4457 7340 4388 7340 4389 7431 4393 7434
4397 7426 4411 7429 4411 7437 4456 7441
4493 7471 4500 7364Special weather statement, Jun 9, 1:56 AM EST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
256 AM EDT THU JUN 9 2011
NYZ027-028-030-031-034-035-VTZ001-005-008>012-017>019-090800-
EASTERN ADDISON VT-EASTERN CHITTENDEN VT-EASTERN CLINTON NY-
EASTERN ESSEX NY-EASTERN RUTLAND VT-GRAND ISLE VT-
NORTHERN FRANKLIN NY-ORANGE VT-SOUTHERN FRANKLIN NY-WASHINGTON VT-
WESTERN ADDISON VT-WESTERN CHITTENDEN VT-WESTERN CLINTON NY-
WESTERN ESSEX NY-WESTERN RUTLAND VT-WINDSOR VT-
256 AM EDT THU JUN 9 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ADDISON...CHITTENDEN...
CLINTON...NORTHEASTERN ESSEX...NORTHEASTERN FRANKLIN...RUTLAND...
SOUTHERN GRAND ISLE...SOUTHWESTERN WASHINGTON...WEST CENTRAL ORANGE
AND WINDSOR COUNTIES...
AT 248 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
HUNTINGDON TO BLACK BROOK TO BOMOSEEN STATE PARK...MOVING SOUTHEAST
AT 40 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT DANGEROUS
LIGHTNING. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN
POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND
CREEKS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
ELLENBURG...ELLENBURG DEPOT...MCNEIL COVE...HILL POINT...WEST
BEEKMANTOWN...BEEKMANTOWN...KEELER BAY...EXIT 38 I87...CHIMNEY
CORNER...EXIT 17 I89...WAITSFIELD...TAFTSVILLE...
LAT...LON 4337 7315 4451 7375 4500 7412 4500 7411
4500 7399 4458 7307 4400 7264 4354 7237
4353 7239 4348 7237 4338 7241 4336 7238
4330 7239 4323 7244 4323 7257Special weather statement, Jun 9, 3:15 AM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
415 AM EDT THU JUN 9 2011
NYZ028-034-035-VTZ001-002-005-006-008>012-016>019-090915-
EASTERN ADDISON VT-EASTERN CHITTENDEN VT-EASTERN CLINTON NY-
EASTERN ESSEX NY-EASTERN FRANKLIN VT-EASTERN RUTLAND VT-GRAND ISLE
VT-
LAMOILLE VT-ORANGE VT-WASHINGTON VT-WESTERN ADDISON VT-
WESTERN CHITTENDEN VT-WESTERN ESSEX NY-WESTERN FRANKLIN VT-
WESTERN RUTLAND VT-WINDSOR VT-
415 AM EDT THU JUN 9 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ADDISON...CHITTENDEN...
FRANKLIN...GRAND ISLE...NORTHEASTERN CLINTON...NORTHEASTERN ESSEX...
RUTLAND...WASHINGTON...WESTERN LAMOILLE...WESTERN ORANGE AND WINDSOR
COUNTIES...
AT 412 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
ALBURGH DUNES STATE PARK TO SOUTH LINCOLN TO AMSDEN...MOVING
SOUTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT DANGEROUS
LIGHTNING. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN
POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND
CREEKS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
EXIT 19 I89...ST. ALBANS...FAIRFIELD...SHELDON...EAST FAIRFIELD...
WEST ENOSBURG...EAST FLETCHER...BAKERSFIELD...EXIT 7 I89...EXIT 8
I89...BERLIN...EXIT 12 I91...
LAT...LON 4331 7289 4400 7357 4412 7322 4501 7362
4501 7274 4378 7231 4372 7227 4370 7230
4360 7233 4358 7237 4348 7237 4338 7241
4336 7238 4330 7239 4323 7244 4323 7254Special weather statement, Jun 9, 4:08 AM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
508 AM EDT THU JUN 9 2011
VTZ002-003-005>008-010-016>018-091015-
CALEDONIA VT-EASTERN ADDISON VT-EASTERN CHITTENDEN VT-
EASTERN FRANKLIN VT-LAMOILLE VT-ORANGE VT-ORLEANS VT-WASHINGTON VT-
WESTERN CHITTENDEN VT-WESTERN FRANKLIN VT-
508 AM EDT THU JUN 9 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL ADDISON...
EASTERN CHITTENDEN...LAMOILLE...ORANGE...SOUTH CENTRAL FRANKLIN...
SOUTH CENTRAL ORLEANS...SOUTHWESTERN CALEDONIA AND WASHINGTON
COUNTIES...
AT 500 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 3
MILES NORTHWEST OF FLETCHER TO EAST WARREN...MOVING EAST AT 25 MPH.
EXPECT DANGEROUS LIGHTNING. VERY HEAVY RAIN WILL CAUSE WATER TO POND
ON ROADS AND IN POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON
SMALL STREAMS AND CREEKS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
BELVIDERE JUNCTION...SOUTH NORTHFIELD...MIDDLESEX CENTER...NORTH
RANDOLPH...NORTH HYDE PARK...EAST JOHNSON...EDEN...KENTS CORNER...
NORTH WOLCOTT...SOUTH VERSHIRE...CRAFTSBURY...EAST CRAFTSBURY...
LAT...LON 4465 7226 4400 7210 4398 7210 4397 7209
4395 7209 4394 7211 4392 7211 4389 7216
4386 7217 4402 7282 4483 7304Local storm report, Jun 9, 4:23 AM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
523 AM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 AM HAIL 1 S DANBY FOUR CORNERS 43.34N 73.05W
06/09/2011 E0.50 INCH RUTLAND VT PUBLIC
&&
EVENT NUMBER BTV1100284
TABERFlash Flood, Addison
- When
- June 9, 5:00 AM EST to 6:00 AM EST
- Where
- Addison County, 1.74 mi SSW of Shoreham to 1.51 mi SSW of Shoreham
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Post Office
- Coordinates
- 43.876, -73.332
Five foot diameter culvert washed out as well as several feet of water across Jenison road as well as School street.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Pennsylvania, June 9, 20111 death · $100,000 · 1 in hail · 26 events
- Tornado and Flash Flood in Kansas, June 9, 2011$25 million · EF0 · 60 events
- Rip Current in New Jersey, June 9, 20111 death · 1 injured · 1 event
- Hail and Damaging Winds in Connecticut, June 9, 20111 injured · $263,000 · 70 kt wind · 31 events
- Hail and Damaging Winds in New York, June 9, 2011$787,000 · 1.75 in hail · 16 events
- Flooding in Iowa, June 9 to 21, 2011$930,000 · 7 events
- Flash Flood and Hail in Virginia, June 9, 2011$283,000 · 1.5 in hail · 30 events
- Hail and Damaging Winds in Oklahoma, June 9, 2011$376,000 · 2 in hail · 19 events
- Hail and Damaging Winds in Massachusetts, June 9, 2011$289,000 · 1.5 in hail · 22 events
- Hail and Damaging Winds in Ohio, June 9, 2011$415,000 · 2 in hail · 8 events
- Hail and Damaging Wind in Iowa, June 9, 2011$178,000 · 1.75 in hail · 23 events
- Damaging Wind and Lightning Strike in Delaware, June 9 to 10, 20111 injured · $200,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 318025.